Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On higher real and stable ranks for $ CCR$ $ C^*-$algebras

Author: Lawrence G. Brown
Journal: Trans. Amer. Math. Soc. 368 (2016), 7461-7475
MSC (2010): Primary 46L05; Secondary 46M20
Published electronically: January 27, 2016
MathSciNet review: 3471097
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We calculate the real rank and stable rank of $ CCR$ algebras which either have only finite dimensional irreducible representations or have finite topological dimension. We show that either rank of $ A$ is determined in a good way by the ranks of an ideal $ I$ and the quotient $ A/I$ in four cases: when $ A$ is $ CCR$; when $ I$ has only finite dimensional irreducible representations; when $ I$ is separable, of generalized continuous trace and finite topological dimension, and all irreducible representations of $ I$ are infinite dimensional; or when $ I$ is separable, stable, has an approximate identity consisting of projections, and has the corona factorization property. We also present a counterexample on higher ranks of $ M(A)$, $ A$ subhomogeneous, and a theorem of P. Green on generalized continuous trace algebras.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 46L05, 46M20

Retrieve articles in all journals with MSC (2010): 46L05, 46M20

Additional Information

Lawrence G. Brown
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907

Keywords: $C^*-$algebra, stable rank, real rank, $CCR$, generalized continuous trace
Received by editor(s): May 6, 2014
Received by editor(s) in revised form: October 21, 2014
Published electronically: January 27, 2016
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society